Thunderstorm Wind, Yuma
- When
- August 7, 6:00 PM MST
- Where
- Yuma County, 7 mi E of Yuma
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.717, -114.500
Utility power lines downed by strong winds.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Aug 7, 2:35 PM MST, 3 hours 25 minutes earlier.
AZZ020>028-CAZ030>033-080600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 235 PM MST SUN AUG 7 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... MOIST...MONSOONAL AIR WILL REMAIN IN PLACE ACROSS ARIZONA AND SOUTHEAST CALIFORNIA THROUGHOUT THIS NEW WEEK. WEAK WEATHER SYSTEMS ACTING UPON THIS MOISTURE WILL GIVE RISE TO DAILY CHANCES OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD PRODUCE LOCALLY HEAVY RAIN. TEMPERATURES WILL SHOW VERY LITTLE DAY-TO-DAY CHANGE...WITH PERHAPS SOME SLIGHT WARMING BY NEXT WEEKEND. && .DISCUSSION... VERY NICE CROP OF SLOW-MOVING THUNDERSTORMS HAVE DEVELOPED ACROSS THE PHX CWA...MOSTLY CONCENTRATED OVER JOSHUA TREE NP...AS WELL AS NORTHEAST AND SOUTHEAST OF THE GREATER PHX AREA. THIS CONFIGURATION OF AFTERNOON CONVECTION IS FAVORABLE FOR STORM MERGERS/INTERACTIONS FOR THE SCNTRL AZ DESERTS. AND...WITH WEAK STEERING FLOWS...VERY HEAVY RAINFALL IS LIKELY TO RESULT. HAVE THEREFORE ISSUED A FLASH FLOOD WATCH FOR SCNTRL AND SW AZ E OF LOWER CO RIVER. MAY NEED A FFW W OF RIVER AS WELL...BUT BELIEVE BEST AREA WITH HIGHEST FF POTENTIAL IS OVER AZ. AFTER TONIGHT...AMS FORECAST BY MODELS TO REMAIN VERY MOIST AND UNSTABLE...WITH PERHAPS A WEAK IMPULSE OR TWO AVAILABLE TO GIVE STORMS A BOOST. NOTHING IMPRESSIVE UPCOMING REGARDING INCREASING WIND SHEAR POTENTIAL...THEREFORE FF THREATS WILL STAY GREATER THAN SVR. POPS WILL BE LEFT IN A LOW TO MEDIUM GRADE MODE FOR MOST OF THIS WEEK. TOWARDS THE WEEKEND...BOTH GFS AND EUROPEAN MODELS ARE STRONGLY SUGGESTING WE MAY SEE THE MONSOON MOISTURE BOUNDARY FINALLY SHOVED EWD TOWARDS THE NM BORDER AS A RATHER STRONG TROUGH AND W/SWLY FLOW IS FORECAST. NOT READY TO JUMP ON THIS TREND FULL BORE AS IT IS SEVERAL DAYS AWAY. HOWEVER...WILL TWEEK DAILY POPS DOWNWARD A BIT OUT IN FAR WRN CWA AS A POTENTIAL LEAD-IN. THIS AGREES WELL WITH WHAT VEF AND SGX ARE THINKING. WE SHALL SEE. && .AVIATION... DISCUSSION FOR 00Z TAFS. TAFS ADEQUATELY DEPICT EXPECTED WEATHER... SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH...LAXTAFIPL. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...FLASH FLOOD WATCH UNTIL 11 PM SUNDAY FOR AZZ021>024-AZZ026>028. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ESTLE
ZCZC PHXHWOPSR ALL TTAA00 KPSR DDHHMM CORRECTED HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 649 AM MST SUN AUG 7 2005 AZZ020>023-025>028-CAZ031>033-080700- GREATER PHOENIX AREA-IMPERIAL COUNTY-LOWER COLORADO RIVER VALLEY AZ- LOWER COLORADO RIVER VALLEY CA- NORTHWEST AND NORTH CENTRAL PINAL COUNTY-NORTHWEST MARICOPA COUNTY- RIVERSIDE COUNTY/EASTERN DESERTS-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY- 649 AM MST (649 AM PDT) SUN AUG 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH-CENTRAL AND SOUTHWEST ARIZONA DESERTS AND FAR SOUTHEAST CALIFORNIA LOWER DESERTS. .DAY ONE...TODAY SUFFICIENT MOISTURE IS IN PLACE TO BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE LOWER DESERTS THIS AFTERNOON AND EVENING. THUNDERSTORMS THAT FORM WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN WHICH COULD CAUSE LOCALIZED FLASH FLOODING. AREAS OF BLOWING DUST WILL ALSO BE POSSIBLE. THE STRONGEST STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND SMALL HAIL. LOWER DESERT LOCATIONS MOST APT TO HAVE STORM ACTIVITY INCLUDE NORTHWEST PINAL COUNTY AND LA PAZ COUNTY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY LITTLE CHANGE IS EXPECTED IN THE WEATHER PATTERN THIS WEEKEND THROUGH NEXT WEEK. A CHANCE OF THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE JUST ABOUT ANY DAY...WITH FLASH FLOODING AGAIN THE MAIN THREAT. AZZ024-CAZ030-080700- JOSHUA TREE NATIONAL PARK/JTNP/- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 649 AM MST (649 AM PDT) SUN AUG 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA AND FOR JOSHUA TREE NATIONAL PARK IN SOUTHEAST CALIFORNIA. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. THE STRONGEST STORMS COULD ALSO PRODUCE WIND GUSTS TO NEAR 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY LITTLE CHANGE IS EXPECTED IN THE WEATHER PATTERN THIS WEEKEND THROUGH NEXT WEEK. SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE JUST ABOUT ANY DAY...WITH FLASH FLOODING AGAIN THE MAIN THREAT. AJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 155 PM MST SUN AUG 7 2005 AZZ021>024-026>028-080000- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- NORTHWEST MARICOPA COUNTY- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS- 155 PM MST SUN AUG 7 2005 ...THUNDERSTORMS RAPIDLY DEVELOPING OVER ARIZONA... ...FLASH FLOOD WATCH UNTIL 1100 PM... AT 153 PM...RADAR INDICATED THUNDERSTORMS...PRODUCING VERY HEAVY RAIN...RAPIDLY DEVELOPING IN SOUTHEAST ARIZONA AND ALONG THE MOGOLLON RIM. THESE STORMS ARE EXPECTED TO AFFECT CENTRAL AND SOUTHWEST ARIZONA...INCLUDING THE PHOENIX METRO AREA...THIS AFTERNOON AND EVENING. THE STORMS WILL BE MOVING SLOWLY...AND WILL LIKELY PRODUCE VERY HEAVY RAIN. FLOODING OF STREETS...UNDERPASSES...AND NORMALLY DRY CREEKS AND WASHES WILL BE POSSIBLE. THE STORMS MAY ALSO PRODUCE GUSTY WINDS TO 50 MPH AND SMALL HAIL. IN ADDITION...STORMS COULD BE PRECEDED BY DENSE FLOODING DUST... AND MOTORISTS IN CENTRAL AND SOUTHWEST ARIZONA...ESPECIALLY ON INTERSTATES 8 AND 10 SHOULD BE ALERT FOR RAPID CHANGES IN VISIBILITY. WEATHER INFORMATION IS AVAILABLE ON WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED WEATHER INFORMATION IS ON THE INTERNET AT WEATHER.GOV/PHOENIX MB
The Yuma radar (KYUX), 29 km away, was scanning. The volume nearest the first event began at 01:01 UTC.
1 thunderstorm wind. Local standard time, as filed.
Utility power lines downed by strong winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473563.